MAUDE Adverse Event Report: SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER

SPECTRANETICS STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON; DCB PTA CATHETER
Model Number AB35SX060150135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inflation, the balloon ruptured below rbp.No patient injury reported, this mdr is being reported per fda request.The stellarex device was returned for evaluation.Visual examination found presence of blood inside the balloon.During functional testing, the device was pressurized at 1 atm and a pinhole leak was observed in the middle of the balloon.Per the ifu, balloon rupture is listed as a potential complication of the peripheral balloon.In addition, the health effect impact code (heic) field was intentionally left blank.A supplemental mdr to follow upon availability to enter code: (b)(4) (no health consequences or impact).
 
Event or Problem Description
From a contralateral femoral approach, the stellarex device was used to treat the proximal popliteal artery.During inflation at 1 atm, contrast was visibly leaking out of the balloon.The balloon was removed from the body, inflated on the table and a pinhole on the balloon was observed.
 
Additional Manufacturer Narrative
Block h6: added codes 419 (balloon) and 2199 (no health consequences or impact).
 
Additional Manufacturer Narrative
Block h1 (no.Of events (noe) summarized): in the initial report, the xml file shows the summary report and 123 events were included.However, this was inadvertently included due to a system error in the xml file, as it was not visible in the pdf copy.This field should be left blank.

Brand Name
STELLAREX 0.035 OTW DRUG-COATED ANGIOPLASTY BALLOON
Common Device Name
DCB PTA CATHETER
Manufacturer (Section D)
SPECTRANETICS
6531 dumbarton circle
fremont CA 94555
Manufacturer (Section G)
SPECTRANETICS
6531 dumbarton circle
fremont CA 94555
Manufacturer Contact
ana tan
5055 brandin court
fremont, CA 94538
510673-2239
MDR Report Key11653902
Report Number3009784280-2021-00040
Device Sequence Number14339313
Product Code ONU
UDI-Device Identifier00813132026974
UDI-Public00813132026974
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P160049/S004
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberAB35SX060150135
Device Catalogue NumberAB35SX060150135
Device Lot NumberF7J20E13A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer06/06/2021
03/09/2022
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date06/08/2021
03/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK: 6F X 45 CM ANSEL INTRODUCER SHEATH; COOK: BENTSON EXCHANGE GUIDE WIRE, SIZE UNK
Patient Age73 YR
Patient SexFemale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite